Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 22, 2020, 1:12 PM PDT for Lincoln County, Nevada. It took effect at Jul 23, 2020, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2020, 1:12 PM PDT (20:12 UTC)
- In effect from
- Jul 23, 2020, 10:00 AM PDT
- Expired
- Jul 23, 2020, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4012 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS85 KVEF 222012 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 112 PM PDT Wed Jul 22 2020 NVZ461-230415- /O.UPG.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/ /O.NEW.KVEF.FW.W.0023.200723T1700Z-200724T0300Z/ /O.CON.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ Lincoln County/Ely Dispatch- 112 PM PDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR STRONG SOUTH WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Nevada fire zone 461. * WIND...Today and Thursday, afternoon sustained winds of 20-30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5-15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires today and Thursday. Existing fires could be exacerbated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ460-462>466-230400- /O.CON.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 112 PM PDT Wed Jul 22 2020 /112 PM MST Wed Jul 22 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Today from 11 AM to9 PM. * WIND...Winds today will be more widespread in nature, with sustained winds of 20-30 mph and gusts up to 40 mph possible. * HUMIDITY...5-15 percent. * IMPACTS...Strong winds and low RH could result in the rapid spread of new wildfires or exacerbate ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
617 WWUS85 KVEF 230359 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 859 PM PDT Wed Jul 22 2020 NVZ461-231200- /O.EXP.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ /O.CON.KVEF.FW.W.0023.200723T1700Z-200724T0300Z/ Lincoln County/Ely Dispatch- 859 PM PDT Wed Jul 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR STRONG SOUTH WINDS AND LOW RH... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH... * AFFECTED AREA...Nevada fire zone 461. * WIND...Thursday afternoon, sustained winds of 20 to 30 mph with gusts up to 40 mph will be possible. * HUMIDITY...5 to 15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires today and Thursday. Existing fires could get worse. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ460-462>466-230500- /O.EXP.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 859 PM PDT Wed Jul 22 2020 /859 PM MST Wed Jul 22 2020/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA... Winds have begun to settle down this evening, so the Red Flag Warning has been allowed to expire. $$ Morgan weather.gov/lasvegas
578 WWUS85 KVEF 231109 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 409 AM PDT Thu Jul 23 2020 NVZ461-240300- /O.CON.KVEF.FW.W.0023.200723T1700Z-200724T0300Z/ Lincoln County/Ely Dispatch- 409 AM PDT Thu Jul 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH... * AFFECTED AREA...Nevada fire zone 461. * WIND...This afternoon, sustained winds of 20 to 25 mph with gusts up to 35 mph will be possible. * HUMIDITY...5 to 15 percent. * IMPACTS...High winds and low RH values could result in the rapid spread of wildfires today. Existing fires could get worse. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
107 WWUS85 KVEF 240236 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 736 PM PDT Thu Jul 23 2020 NVZ461-240345- /O.EXP.KVEF.FW.W.0023.000000T0000Z-200724T0300Z/ Lincoln County/Ely Dispatch- 736 PM PDT Thu Jul 23 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH... Winds were subsiding this evening, so the Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 22, 1:12 PM PDT, 0 minutes earlier.
Area forecast discussion, Jul 22, 1:12 PM PDT, 0 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 112 PM PDT Wed Jul 22 2020 .SYNOPSIS....Widespread gusty winds will continue through the afternoon as a low pressure system drops over central California. Temperatures will decrease several degrees Thursday along with more breezy to windy conditions. Increasing monsoon moisture over Arizona will lead to chances for thunderstorms over Mohave County each afternoon through Friday. && SHORT TERM...through Friday Night. Main concerns and impacts over the next few days will be centered around fire danger across the southern Great Basin due to gusty winds. There will also be a continued threat for isolated thunderstorms across northern and eastern Mohave County each afternoon. An anomalous circulation - rotating off of the central Cali coast - will work inland over the next day or so. As it treks overhead, a dry southwesterly flow will temporarily scour out moisture lingering across southern Nevada and southeast California, limiting any convective threat for these areas through Thursday. That said, lingering mid-level moisture across northwest Arizona and Lincoln County will promote isolated to scattered convection over the Arizona Strip and northern Lincoln County through the late afternoon. The gradient winds associated with the translating shortwave will enhance fire danger across the region today and again tomorrow, though gusty winds will be more limited on Thursday. Low humidities combined with these gusty winds prompted a Red Flag Warning today (no changes there) and an upgrade to the Fire Wx Watch in Lincoln County tomorrow (Thursday) to a Red Flag Warning. After the shortwave moves to the east on Thursday gradients will relax and winds will subside substantially by Friday, limiting fire danger. Convection, as mentioned above, will be limited to northwest Arizona through at least Thursday evening. Uncertainty in convective coverage increases Thursday evening as outflow shooting westward from central Arizona pushes across Mohave County and possibly all the way into southern Nevada and a portion of southeast California. This outflow may continue storm chances well into late Thursday evening and possibly early Friday. Rainfall may be more efficient with storms along the develop along the well-moistened cold pool, so there will be a slight flash flood threat. As far as coverage, it's still unclear how far west the cold pool will push. Convective coverage on Friday will hinge on the extent of this moisture push. Right now, thunderstorm chances will favor Mohave County on Friday but we cannot rule out convective initiation over the Clark County mountain Friday just yet. Lastly, thanks to the anomalous disturbance moving through, the region will benefit from slightly below normal temps for the next few days. LONG TERM...Saturday through next Wednesday. Weak cyclonic flow will persist over the region through the weekend, allowing for diurnal convection in the southern Sierra each afternoon. This may also result in an increase moisture flux northward up the Colorado river valley and into northwest Arizona, keeping diurnal thunderstorm chances in those regions through the weekend as well. By early next week there is a signal from ensembles that the typical monsoon ridge will become situated near the Four Corners, potentially priming the pump for a moisture and elevate temps once again as we head toward the end of July. && .FIRE WEATHER...Main concern will be gusty winds this afternoon and again on Thursday associated with a disturbance. Gusts up to 40 MPH are possible this afternoon across the region and as a result there is a Red Flag Warning in effect until 8 PM tonight. A Red Flag Warning has also been issued for tomorrow (Thursday) for Lincoln County where the strongest winds are expected. Isolated thunderstorms will be possible across northwest Arizona each afternoon through the weekend. Elsewhere, thunderstorm chances will be below mentionable. && .AVIATION...For McCarran...South-southwesterly winds are expected to prevail through the rest of the afternoon, with gust potential up to 30 kts at times. Winds will subside after dark to at or below 8 kts remaining out of the south-southwest. Winds will become gusty again late tomorrow morning and through the afternoon hours. Wind direction variability between 200-150 is likely through the early afternoon before becoming predominantly southwesterly. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty south or southwest winds will be the main aviation impacts across the region today. Gusts over 30 kts will be possible across the region through the early evening and subsiding after dark. Similar pattern expected tomorrow with winds increasing and becoming gusty again by the late morning hours. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Boothe AVIATION.....TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.